MAUDE Adverse Event Report: COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT

COOK INC FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Model Number G56611
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code: nin; stent, renal.Occupation: non-healthcare professional.Pma/510(k) number: p100028.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, a formula 418 renal balloon-expandable stent separated from the device as it was passed through a cook 5 french 45 centimeter flexor sheath.Another manufacturer's 0.018 inch wire guide was used during the procedure.The insertion tool was not used, nor was the tuohy borst y adapter.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during an unknown procedure, a formula 418 renal balloon-expandable stent separated from the device as it was passed through a cook 5 french 45 centimeter flexor sheath.Another manufacturer's 0.018 inch wire guide was used during the procedure.The insertion tool was not used, nor was the tuohy borst y adapter.There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.Investigation - evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device were conducted during the investigation.The device was not returned for investigation.No physical examination could therefore be performed.A document-based investigation evaluation was performed.A review of the device history record shows no failure-related nonconformances.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.No gaps were discovered in the manufacturing instructions or quality control procedures for this device.Cook has concluded that appropriate controls are in place to identify this failure mode prior to distribution.The device is packaged with instructions for use, which state, ¿if using an introducer with a valve, make sure the flared end of the insertion tool (provided in the package) is loaded over the pre-mounted stent on the balloon catheter.¿ based on the information available, investigation has concluded that a cause for this event could not be established.A capa has been previously initiated to further investigate this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FORMULA 418 RENAL BALLOON-EXPANDABLE STENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9831396
Report Number1820334-2020-00609
Device Sequence Number3355425
Product Code NIN
UDI-Device Identifier10827002566115
UDI-Public(01)10827002566115(17)221122(10)10169998
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2022
Device Model NumberG56611
Device Catalogue NumberFOR418-18-80-6-12
Device Lot Number10169998
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/25/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.018 HI TORQUE WIRE